Hi, mulder! There is a risk of a condition known as serotonin syndrome, but it's extremely rare and doctors commonly prescribe antidepressants from different classes (Effexor is an SSNI and Celexa is an SSRI) as they affect different neurotransmitters. Just be sure to work closely with your doctor.
This is from the Interactions Checker at the top of this page:
Best wishes, WCV
I'm trying to adjust to a new medication that my Dr put me on. I have been talking effexor xr for about 8 years now and I have been trying to get my Dr to change it for a while now because I feel that it's no longer working for me. He instead raised the dosage for me for a few months but didn't work for me at all. He told me that he can't just take me completely off my effexor xr while just now giving me the new medication called celexa. He did lower the dosage though to 75mg. It was 150 mg. I also am taking for 8 years now also lamictal for my bipolar disorder. I noticed when I got home and looked at all my meds after getting them all filled that he had raised my lamictal from 100 mg. To 150 mg. I didn't ask him to do so and he didn't even discuss it with me at all. So I'm on all three of these along with few other meds I have to take daily. I am so so sleepy and dizzy headed 24/7 now. He put me on 20 mg.
Of the celexa but I even tried halfing it to 10mg. To see if it would decrease my sleepiness. It hasn't at all. I haven't even took it today and I still feel so very very very sleepy. I can't stay awake at All hardly. Is this normal at first??? I need help please with a answer. I don't want to be overdosing or so. I'm concerned. thanks so much Bridgette.
Ask your pharmacist my friend,
They know a great deal more than a GP when it comes to the medications dose and medical history.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 16 Jan 2014 • 2 answers
Updated 3 Dec 2012 • 5 answers
Updated 24 Oct 2016 • 5 answers
Updated 26 Jun 2018 • 2 answers
Updated 15 Nov 2016 • 2 answers